MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 5 - 058X115 (FDA); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 5 - 058X115 (FDA); CATHETER, PERCUTANEOUS
Catalog Number M003IC0581150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Neurological Deficit/Dysfunction (1982)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 3 of the 5 reports.The subject device is not available.
 
Event or Problem Description
During the procedure, it was reported that the flow diverter was inserted into the catheter (subject device) to reach the target lesion, but the flow diverter could not be deployed due to the tortuosity in ica (internal carotid artery).So the device was removed but the device was prematurely deployed in the catheter during removal.Therefore, the physician retrieved both the flow diverter and catheter together.Then the second attempt was made with a new flow diverter and a new catheter, and it was successful.Post balloon angioplasty was performed with balloon catheter, and the patient woke up fine.However, the same day after the procedure, the patient experienced right sided weakness prior to discharge.Upon scan, it was determined that the patient had experienced multiple small strokes and was not doing well.Hence, the patient had to stay in the hospital for monitoring longer than anticipated due to symptoms.The patient is discharged now with some symptoms maintain.In the physician¿s opinion, the patient¿s post procedure complication was causally related to the vessel manipulation, and the vessel manipulation was due to the need for removal of the system (flow diverter and catheter) and advancement of a new system (flow diverter and catheter) into the anatomy.Post balloon angioplasty was also performed post deployment to help the device ¿open¿ for wall apposition.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, no anomalies were noted to the device prior to the procedure and the dfu (direction for use) was followed during the preparation of the device.A probable cause of anticipated procedural complication will be assigned to the reported patient stroke and patient neurological deficit (right sided weakness), as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labelling and/or risk documentation files.
 
Event or Problem Description

Brand Name
AXS CATALYST 5 - 058X115 (FDA)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9000767
Report Number3008881809-2019-00270
Device Sequence Number11375352
Product Code DQY
UDI-Device Identifier07613327012019
UDI-Public07613327012019
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2020
Device Catalogue NumberM003IC0581150
Device Lot Number20762141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS FLOW DIVERTER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other;